What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Aug 25, 10:55 PM MST, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 25, 10:55 PM MST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1155 PM MDT Thu Aug 25 2022
Aviation Section Updated.
.SYNOPSIS...
Thunderstorms begin, this afternoon and continue through the night.
Some of these thunderstorms are expected to become severe, producing
erratic high winds, localized heavy downpours, hail and frequent
lightning. Tomorrow, expect widespread isolated general afternoon
and evening thunderstorm activity.
&&
.UPDATE...
Not much has changed from the previous forecast. Showers and
thunderstorms continue across the CWA, producing gusty winds,
small hail, lightning, and localized heavy rainfall. Outside of
freshening PoPs through tonight, no amendments were needed for
this afternoon update. - Pierce
&&
.AVIATION...
1155 PM MDT Thu Aug 25 2022 (26/06Z TAF period)
Remaining thunderstorms near KHVR are exiting to the northeast.
Elsewhere VFR conditions prevail, with continued clearing through
Friday morning. A few thunderstorms remain in the forecast for
Friday afternoon.
&&
.PREV DISCUSSION...
/ISSUED 515 PM MDT Thu Aug 25 2022/
Today and Tomorrow...An upper level trof makes its way across The
Treasure State. This system transports abundant moisture across the
region. Some of these storms are expected to become severe,
producing erratic and gusty high winds, localized heavy downpours,
hail and frequent lightning. The Storm Prediction Center (SPC)
has included virtually the entire region in an Excessive Rainfall
area of Marginal Risk, with some areas falling under a slight
risk. A Flood Watch is in place for portions of central and north
central Montana, until tomorrow morning at 6am. Tomorrow will be a
warmer day, with afternoon and evening, widespread isolated
general thunderstorms forecast.
Saturday through next Thursday...Southwest Montana has chances
Saturday and Sunday for isolated to scattered general
thunderstorms. Gusty erratic winds and lightning are the primary
concerns with developed storms. As a strong upper level trough
comes in from the Pacific NW on Sunday that quickly pushes out the
weather system we have been having, the upper level trough moves
east with upper level ridging strengthening for next week bringing
drier and quieter surface conditions. Temperatures are expected
to be 5 to 10 degrees above average mid- week with temperatures
ranging in the upper 80s and low 90s as we close out
meteorological summer on Wednesday. Webb
&&
.PRELIMINARY POINT TEMPS/POPS...
GTF 55 83 55 86 / 80 50 10 10
CTB 52 80 54 80 / 80 30 20 0
HLN 57 84 56 86 / 80 40 10 20
BZN 51 82 50 86 / 80 10 0 20
WYS 41 75 38 76 / 50 20 10 10
DLN 49 81 48 82 / 40 10 0 30
HVR 57 85 58 87 / 70 70 20 0
LWT 53 80 53 84 / 70 50 20 10
&&
.TFX WATCHES/WARNINGS/ADVISORIES...
&&
http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Aug 25, 7:23 PM MST, 4 hours 52 minutes before
Special Weather Statement
National Weather Service Great Falls MT
823 PM MDT Thu Aug 25 2022
MTZ046-048-049-260315-
Southern Rocky Mountain Front MT-Eastern Teton MT-Eastern Pondera MT-
823 PM MDT Thu Aug 25 2022
...Strong thunderstorms will impact portions of southeastern Pondera
and east central Teton Counties through 915 PM MDT...
At 823 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Brady to 15 miles west of
Dutton to near Choteau. Movement was east at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Collins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4801 11158 4777 11182 4776 11199 4776 11221
4797 11198
TIME...MOT...LOC 0223Z 254DEG 14KT 4793 11194 4785 11205 4779 11213
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CMCSpecial weather statement, Aug 25, 7:27 PM MST, 4 hours 48 minutes before
Special Weather Statement
National Weather Service Great Falls MT
827 PM MDT Thu Aug 25 2022
MTZ013-045-046-260315-
Chouteau MT-Liberty MT-Eastern Pondera MT-
827 PM MDT Thu Aug 25 2022
...A strong thunderstorm will impact portions of eastern Pondera,
southwestern Liberty and northwestern Chouteau Counties through 915
PM MDT...
At 827 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of The Knees, or 25 miles east of Conrad, moving east
at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
The Knees.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4800 11142 4811 11151 4824 11112 4804 11101
TIME...MOT...LOC 0227Z 248DEG 12KT 4808 11141
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CMCSpecial weather statement, Aug 25, 7:48 PM MST, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Great Falls MT
848 PM MDT Thu Aug 25 2022
MTZ012-050-260330-
Cascade MT-Judith Basin MT-
848 PM MDT Thu Aug 25 2022
...Strong thunderstorms will impact portions of northwestern Judith
Basin and east central Cascade Counties through 930 PM MDT...
At 848 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles southeast of Belt to 7 miles southwest
of Geyser. Movement was east at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Geyser and Raynesford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4726 11091 4741 11027 4713 11023 4713 11089
TIME...MOT...LOC 0248Z 255DEG 23KT 4720 11080 4723 11064
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CMCSpecial weather statement, Aug 25, 7:50 PM MST, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Great Falls MT
850 PM MDT Thu Aug 25 2022
MTZ044-045-260330-
Liberty MT-Toole MT-
850 PM MDT Thu Aug 25 2022
...A strong thunderstorm will impact portions of southwestern Liberty
and southeastern Toole Counties through 930 PM MDT...
At 849 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Lothair, or 21 miles southwest of Chester, moving east
at 15 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Tiber Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4824 11136 4836 11142 4843 11102 4826 11096
TIME...MOT...LOC 0249Z 259DEG 12KT 4830 11131
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
CMC
Special weather statement, Aug 25, 7:52 PM MST, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Great Falls MT
852 PM MDT Thu Aug 25 2022
MTZ044-260330-
Toole MT-
852 PM MDT Thu Aug 25 2022
...Strong thunderstorms will impact portions of northwestern Liberty
and northeastern Toole Counties through 930 PM MDT...
At 852 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 31 miles northeast of Kevin to 18 miles east of
Sunburst. Movement was east at 10 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
These storms will remain over mainly rural areas of northwestern
Liberty and northeastern Toole Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4877 11128 4880 11161 4900 11160 4900 11129
4899 11127
TIME...MOT...LOC 0252Z 272DEG 7KT 4909 11150 4896 11149 4882 11151
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
CMCSpecial weather statement, Aug 25, 10:31 PM MST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Great Falls MT
1131 PM MDT Thu Aug 25 2022
MTZ011-013-047-260630-
Chouteau MT-Hill MT-Blaine MT-
1131 PM MDT Thu Aug 25 2022
...Strong thunderstorms will impact portions of southern Blaine,
Hill and northeastern Chouteau Counties through 1230 AM MDT...
At 1129 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Inverness to 24 miles north of
Winifred. Movement was northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Havre, Big Sandy, Azure, Parker School, Beaver Creek, Inverness,
Agency, St. Pierre, Gildford, Hays, Sangrey, Boneau, Box Elder,
Hingham, Rudyard, Rocky Boy, Lohman, Lodge Pole, Cleveland and
Laredo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4811 10843 4807 10844 4792 10881 4792 10888
4788 10889 4777 10915 4780 10927 4774 10939
4855 11076 4869 11075 4901 11030 4900 11008
TIME...MOT...LOC 0529Z 234DEG 23KT 4868 11067 4789 10919
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
PN